Non-specific code icon 2014 ICD-10-CM Diagnosis Code T78.2

Anaphylactic shock, unspecified

  • T78.2 is not a billable ICD-10-CM diagnosis code and cannot be used to indicate a medical diagnosis as there are 3 codes below T78.2 that describe this diagnosis in greater detail.
  • ICD-10-CM codes become active beginning October 1, 2014, therefore, this and all ICD-10-CM diagnosis codes should only be used for training or planning purposes until then.
Clinical Information
  • A disorder characterized by an acute inflammatory reaction resulting from the release of histamine and histamine-like substances from mast cells, causing a hypersensitivity immune response. Clinically, it presents with breathing difficulty, dizziness, hypotension, cyanosis and loss of consciousness and may lead to death.
  • A manifestation of immediate hypersensitivity in which exposure of a sensitized individual to a specific antigen or hapten results in urticaria, pruritis and angioedema, followed by vascular collapse and shock often accompanied by life threatening respiratory distress.
  • A severe and sometimes life-threatening immune system reaction to an antigen that a person has been previously exposed to. The reaction may include itchy skin, edema, collapsed blood vessels, fainting, difficulty in breathing, and death.
  • An acute hypersensitivity reaction due to exposure to a previously encountered antigen. The reaction may include rapidly progressing urticaria, respiratory distress, vascular collapse, systemic shock, and death.
  • An acute inflammatory reaction resulting from combination of a soluble antigen with ige bound to a mast cell that leads to degranulation of the mast cell and release of histamine and histamine like substances, causing localized or global hypersensitivity immune reponses.
  • An acute inflammatory reaction resulting from the release of histamine and histamine-like substances from mast cells, causing a hypersensitivity immune response. Clinically, it presents with breathing difficulty, dizziness, hypotension, cyanosis and loss of consciousness, and may lead to death.
  • Immunologic or allergic reaction to antigens such as drugs or foreign proteins to which a hypersensitivity has been established by previous contact.
  • Obsolete. Extreme immunological sensitivity of the body or tissues to the reintroduction of an antigen. It is a form of anamnestic reaction and is accompanied by pathological changes in tissues or organs due to the release of pharmacologically active substances. [isbn:0198506732 "oxford dictionary of biochemistry and molecular biology"]
  • Obsolete. Extreme immunological sensitivity of the body or tissues to the reintroduction of an antigen. It is a form of anamnestic reaction and is accompanied by pathological changes in tissues or organs due to the release of pharmacologically active substances. [isbn:0198506732]
  • Pertaining to anaphylaxis.
  • Systemic anaphylaxis is the most dramatic example of an immediate hypersensitivity reaction; is uncommon and unexpected in nature and occasionally results in a fatal outcome.
  • Systemic anaphylaxis is the most dramatic example of an immediate hypersensitivity reaction; is uncommon and unexpected in nature and occasionally results in a fatal outcome. (cdrh)
Applicable To
  • Allergic shock
  • Anaphylactic reaction
  • Anaphylaxis
Type 1 Excludes
  • anaphylactic reaction or shock due to adverse effect of correct medicinal substance properly administered (T88.6)
  • anaphylactic reaction or shock due to adverse food reaction (T78.0-)
  • anaphylactic reaction or shock due to serum (T80.5-)
The following ICD-10-CM Index entries contain back-references to ICD-10-CM T78.2: